Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Scheduled to have rhinoplasty. Taken Oxycodone. Will there be complications in surgery?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
Hello. I am 18 years old, 175 pounds and male. I have a rhinoplasty surgery tomorrow, during which i will be put under with anesthesia. I made a mistake and took about 60-90 mg of oxycodone in the last day and a half, however i am not a light weight for i have been violated the controlled substance act, and have taken oxycodone unprescribed (which i am now having to deal with a D.O. and an outpatient program for). I realize that it is a mistake. During my preoperative registration today, I explained this to the nurse who interviewed me, and she said i ought to be fine as long as i don't take any more oxy or smoke or drink after midnight tonight, seeing as the surgery is tomorrow. I took oxy this morning, which I see now was a mistake. My question is, will there be complications in my surgery tomorrow because of the oxy i have taken? Im not a lightweight, so im not sure if the amount of oxy that will be in my system added with the anesthesia will cause complications. Please clarify for me, thank you
Posted Tue, 10 Jul 2012 in Ear, Nose and Throat Problems
Answered by Dr. Pavan Kumar Gupta 2 hours later

Hello and thanks for the query.
Oxycodone is a narcotic pain reliever similar to morphine.
Since the amount of oxycodone used by you in past one day is quite large,I would advise you to tell your surgeon about it.your treating doctor should know about all the drugs used by you.
I hope it helps.
Revert to me for any other query.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor